Bad reaction to Privigen

Viewing 14 reply threads
  • Author
    Posts
    • #117754
      SandraP
      Participant

      My neuro switched me from Gamunex to Privigen because I wasn’t improving at all and he thought my body was “used to” Gamunex and no longer responding. Now I’m having an extremely painful reaction to Privigen. Both legs and feet are badly swollen and my skin feels like it’s on fire. I can’t sleep. I’m miserable. My doctor says he’s seen this before and it will go away eventually but he can’t say when. I can’t bear it. I need this to stop NOW. It’s taken him a while to make time to see me, but I’m going in tomorrow. I don’t know what’s going to happen to me and I feel desperate and depressed and scared.

    • #117755
      Walter K
      Participant

      Hi Sandra, sorry to hear that. I did have bad reactions to Ivig (Intragam) myself. One of them was swollen legs. It took about 4- 6 weeks for symptoms to start easing and about 4 months to actually get better. It basically needs the same time as it takes for IVIG to wear off under normal circumstances.

    • #117758
      SandraP
      Participant

      Walter K — Did you stop the IVIG that caused the reaction? What was the alternative treatment? I’m still getting Privigen infusions weekly. My neuro just wants to treat the pain. He says the reaction will go away eventually if I just keep taking it. This burning pain is terrible.

    • #117759
      Ausvoltz
      Participant

      Hi Sandra, yes sorry to hear of your reaction to Privigen, my legs burn and tingle all the time as well with feet swelling not sure if this is from Privigen as I had these symptoms beforehand still the same after 3 years on Privigen. My Doctor does regular( twice a year) kidney function test as from her experience with IVIG it puts stress on your Kidneys due to the extra volume of fluids in your blood which can cause leg swelling and pain.
      Try lying down with your legs elevated in bed so they are higher than your heart for a few hours this may help.

    • #117760
      Walter K
      Participant

      I only had one course of 5 treatments and stopped since then about 5 months ago. No intention to start again. Currently on Prednisone 30mg down from 50 and Myfortic 360mg x 3 a day.
      Prednisone seems the most effective for me and works within hours to calm down inflammation. Yours could also be a short term reaction hopefully, nobody knows that is the problem. I also remember a biy of an itch for a few days but not as bad as yours. It also wore off after a few weeks

    • #117761
      SandraP
      Participant

      The swelling goes down a little overnight, but as soon as I’m up it balloons again. It’s painful in itself, aside from the burning. I never had this reaction with Gamunex. I had no side effects at all from Gamunex. I didn’t get much better either, and I had several bad slumps in the past 3-plus years. My dose was gradually raised from 25 grams per infusion to 50 grams. But I’m basically the same as I was when I was diagnosed. Switching to Privigen was supposed to help. Now this.

    • #117762
      Walter K
      Participant

      Being the same as when you were diagnosed could be a blessing. Many of us including myself are dealing with continious decline. Some more rapid than others. There is also always the question of whether the initial diagnosis of CIDP was correct or not. Doctors are only guessing. At least you can look forward to your current symptoms to ease up at some stage even though it is very hard to go through this part.

    • #117763
      Ausvoltz
      Participant

      Hi Sandra here is CSL Behring’s consumer info page 4 is side effects. I think there is more going on for you sounds like Privigen maybe infusion is to fast. My blood pressure goes up for 3 days after. Maybe mention the swelling going down and going back up when you’re on your feet it’s oedema/Edema of some sort. Maybe this is a reaction for me too.

    • #117764
      SandraP
      Participant

      My blood pressure goes down when I get Privigen. I’ve had to reduce my BP medication to avoid having it drop too low. It’s normal afterward.

    • #117765
      SandraP
      Participant

      Walter K — I know some people suffer continuous decline, and I’m sorry you’re among them. But IVIG and other treatments can be expected to help most people to some degree. My infusion nurse told me that I’m the only CIDP patient she treats who has never improved at all on IVIG. I haven’t declined a lot in four years, although I am worse in some ways. Basically, despite the increases in my IVIG doses, I’m the same as when I started.

    • #117766
      Ausvoltz
      Participant

      With ivig I go okay on it then I relapse and it’s worse each time, three times and I am not liking it but it does work for others. Everyones journey from what I’ve read has a different rythm.
      As for low blood pressure that would be odd as you are adding volume to your blood which increases pressure so your lowed blood pressure is odd then each person seems different to a degree.

    • #117767
      Ausvoltz
      Participant

      I am considering stopping soon after three years of 75mg every fortnight.

    • #117768
      SandraP
      Participant

      Ausvoltz — Do you mean 75 grams? 75 mg would be a tiny dose.

      The information sheet about Privigen that I was given by my infusion service warns about blood pressure dropping during infusions.

      • #117770
        Ausvoltz
        Participant

        Thanks Sandra 😁 Yes 75 grams is the correct dosage.

    • #117769
      SandraP
      Participant

      I’ve just talked to my neurologist, and he’s taking me off Privigen and giving me a course of steroids for what he called my “toxic” reaction. Then he’ll decide what to do. He’ll probably put me back on Gamunex. IVIG definitely took away the horrible nerve pains I was having when I was diagnosed.

    • #117771
      SandraP
      Participant

      I have to take IVIG, in any case, because I am immune deficient, with both CVID and hypogammaglobulinemia.

Viewing 14 reply threads
  • You must be logged in to reply to this topic.